Alert archive / Georgia / Severe Thunderstorm Warnings in 2004
Severe Thunderstorm Warning 78, NWS Charleston, SC
NWS Charleston, SC issued this severe thunderstorm warning at Jul 10, 2004, 8:46 PM EDT for Effingham County, Georgia. It was in force for 44 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jul 10, 2004, 8:46 PM EDT (00:46 UTC)
- Expired
- Jul 10, 2004, 9:30 PM EDT
- In force
- 44 min
- Issued by
- NWS Charleston, SC
- Area
- Counties, with a storm outline in the text
County Effingham County, GA
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Charleston AFB, SC (KCHS), launched 00:00Z, 0.8 hours before the alert went out and 131 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1153 J/kg
- Mixed-layer CIN
- -73 J/kg
- Mixed-layer LCL
- 1411 m above ground
- 0-6 km bulk shear
- 18 kt
- 0-1 km storm-relative helicity
- 52 m²/s²
- 0-3 km storm-relative helicity
- 38 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WUUS52 KCHS 110046 SVRCHS GAC103-110130- BULLETIN - IMMEDIATE BROADCAST REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE CHARLESTON SC 846 PM EDT SAT JUL 10 2004 THE NATIONAL WEATHER SERVICE IN CHARLESTON HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... EFFINGHAM COUNTY IN SOUTHEAST GEORGIA... * UNTIL 930 PM EDT * AT 843 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM CAPABLE OF PRODUCING LARGE HAIL AND DAMAGING WINDS OVER STILLWELL...OR ABOUT 8 MILES EAST OF SPRINGFIELD... MOVING SOUTH AT 15 MPH. * SOME LOCATIONS IN OR NEAR THE PATH OF THE STORM INCLUDE... HADDONVILLE... STILLWELL... RINCON... THIS IS A DANGEROUS THUNDERSTORM. IF YOU ARE NEAR ITS PATH YOU SHOULD PREPARE FOR VERY LARGE HAIL AND STRONG DAMAGING STRAIGHT LINE WINDS. VEHICLES AND MOBILE HOMES ARE NOT SAFE. GO TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A STURDY BUILDING UNTIL THE STORM HAS PASSED. TO REPORT SEVERE WEATHER ONLY...PLEASE CONTACT THE NATIONAL WEATHER SERVICE IN CHARLESTON TOLL FREE AT 1-888-383-2024. LAT...LON 3248 8122 3248 8134 3220 8133 3226 8117 $$ JPC
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Charleston, SC wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 10, 1:50 PM EDT, 6 hours 56 minutes earlier.
Area forecast discussion, Jul 10, 1:50 PM EDT, 6 hours 56 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE CHARLESTON SC 150 PM EDT SAT JUL 10 2004 .SHORT TERM /TONIGHT THROUGH SUNDAY NIGHT/...SURFACE TROUGH CONTINUES TO HANG AROUND INLAND AREAS OF THE CAROLINAS AND SOUTHEAST GEORGIA. MOIST AND UNSTABLE ATMOSPHERE IS TRAPPED UNDERNEATH UPPER RIDGE...ALLOWING FOR MORE SH/TS TO DEVELOP THIS AFTERNOON. SCATTERED ACTIVITY NOW...WILL LIKELY INCREASE IN AREAL COVERAGE AS BOUNDARY INTERACTIONS INCREASE BY LATE AFTERNOON. WET BULB IS HIGHER THAN YESTERDAY ALONG WITH PW. STEERING FLOW IS WEEK TODAY SO MAY SEE SOME PROBLEMS WITH HEAVY RAIN. ISOLATED SVR IS NOT OUT OF THE QUESTION. WILL CARRY POP THROUGH THE EVENING HOURS ONCE AGAIN. AS THE UPPER RIDGE BEGINS TO PULL AWAY TO THE WEST ON SUNDAY...LOOK FOR SCATTERED STORMS ONCE AGAIN AS A RESULT OF WEAK S/W ENERGY AND THE SEABREEZE. && .LONG TERM /MONDAY THROUGH SATURDAY/...UPPER RIDGE CURRENTLY OVER THE AREA WILL SHIFT WEST WHILE SEVERAL S/W TROUGHS MOVING SW OVER THE GREAT LAKES WILL HELP CARVE OUT A TROF OVER THE EAST COAST. BOTH THE ETA AND GFS SHOW ONE OF THESE WAVES MOVING ACROSS THE SOUTHERN APPALACHIANS ON TUE...PASSING OFF THE COAST BY WED AFTERNOON. LOWER RH VALUES IN THE MID AND UPPER LEVELS BY THE END OF THE WEEK WILL HELP LOWER POP SLIGHTLY...BUT WITH OCCASIONAL SHORT WAVES DROPPING DOWN ON THE NW FLOW...WILL NOT REMOVE POP. SOME SORT OF BOUNDARY LOOKS TO COME THROUGH WITH A LIGHT NORTH WINDS BY FRI AND THE WEEKEND. WITH DRIER AIR AND THE LOWER RH VALUES...HAVE BROUGHT TEMPS DOWN A FEW DEGREES. WITH THE UPPER RIDGE HOLDING STRONG OVER THE WESTERN 2/3RDS OF THE COUNTRY...THE TROF OVER THE EAST SHOULD STAY THROUGH NEXT WEEKEND AND BRING TEMPS BACK DOWN TO NORMAL LEVELS. && .MARINE...RESULTANT SEA BREEZE JUST STARTING TO FORM...AS WINDS AT FOLLY BEACH HAVE RECENTLY SHIFTED TO S AT 11 KT. FURTHER AWAY FROM THE COAST WINDS ARE WSW 12 KT OR LESS...EXCEPT LIGHT SLY WINDS OVER GA WATERS WITHIN 20 NM. COMBINATION OF LEE TROUGH AND SUPPRESSED ATLC RIDGE ACROSS S FL WILL KEEP A GENERAL SWLY SYNOPTIC FLOW ACROSS THE MARINE AREA INTO MON...WITH TYPICAL BACKING OF WINDS DURING THE AFTERNOON...AND VEERING AGAIN OVERNIGHT. BY LATE MON OR TUE...PERSISTENT RIDGE ALOFT RETROGRADES W AS DEEP LAYERED TROUGH DEVELOPS OVER THE ERN STATES. THIS ALLOWS A BACKDOOR COLD FRONT TO STALL N OF THE FCST AREA TUE AND WED...WHILE ANOTHER FRONT TRIES TO APPROACH FROM THE NW LATE THU. FOR NOW WILL KEEP WINDS MAINLY FROM THE SSW EVEN DURING THE MIDWEEK PERIOD...AS THE FRONTS REMAIN N OF THE REGION. SEAS NO HIGHER THAN 2 OR 3 FT THRU THU. && .AVIATION...PERSISTENT MOISTURE AXIS NEAR THE N PART OF THE CWA AND ALSO OVER GA PRODUCING WIDELY SCATTERED CONVECTION AT THIS TIME. WITH INTERACTION OF SEA BREEZE AND OUTFLOWS...I WENT AHEAD WITH TSRA AT BOTH CHS AND SAV LATE THIS AFTERNOON/EVE. IF PAST DAYS ARE ANY INDICATION...ACTIVITY WILL END BY 23Z. WILL INCLUDE LIGHT FOG AT BOTH SITES OVERNIGHT DUE TO EXPECTED RAINS. LIGHT WIND FIELDS AT BOTH TERMINALS...ALTHOUGH GUSTINESS POSSIBLE NEAR TSRA ACTIVITY. && .CHS WATCHES/WARNINGS/ADVISORIES... GA...NONE. SC...NONE. MARINE...NONE. && PY/PM
Hazardous weather outlook, Jul 10, 5:00 AM EDT, 15 hours 46 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE CHARLESTON SC 500 AM EDT SAT JUL 10 2004 AMZ330-350-352-354-374-GAZ087-088-099>101-114>119-137>141-SCZ040- 042>045-047>051-111000- ALLENDALE-BEAUFORT-BERKELEY-BULLOCH-CANDLER-CHARLESTON-COASTAL BRYAN- COASTAL CHATHAM-COASTAL COLLETON-COASTAL JASPER-COASTAL LIBERTY- COASTAL MCINTOSH-DORCHESTER-EFFINGHAM-EVANS-HAMPTON-INLAND BRYAN- INLAND CHATHAM-INLAND COLLETON-INLAND JASPER-INLAND LIBERTY- INLAND MCINTOSH-JENKINS-LONG-SCREVEN-TATTNALL- INCLUDING THE CITIES OF...ALLENDALE...BEAUFORT...CHARLESTON... CLAXTON...DARIEN...EDISTO BEACH...GOOSE CREEK...HAMPTON... HILTON HEAD ISLAND...HINESVILLE...LUDOWICI...MCCLELLANVILLE... METTER...MILLEN...MONCKS CORNER...PEMBROKE...REIDSVILLE... RICHMOND HILL...RIDGELAND...SAINT GEORGE...SAINT STEPHEN... SAVANNAH...SPRINGFIELD...STATESBORO...SUMMERVILLE...SYLVANIA... WALTERBORO AND YEMASSEE 500 AM EDT SAT JUL 10 2004 THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHEAST SOUTH CAROLINA... SOUTHEAST GEORGIA AND THE ADJACENT COASTAL WATERS FROM SOUTH SANTEE RIVER SOUTH CAROLINA TO ALTAMAHA SOUND GEORGIA. .DAY ONE...TODAY AND TONIGHT. .SEVERE THUNDERSTORMS...SCATTERED AFTERNOON AND EARLY EVENING THUNDERSTORMS ARE EXPECTED AGAIN TODAY. A FEW OF THE STORMS FEEDING OFF THE HIGH HEAT AND HUMIDITY...COULD BECOME SEVERE WITH LOCALIZED DAMAGING WIND GUSTS...PENNY SIZE HAIL...AND NEARLY CONTINUOUS LIGHTNING. DUE TO SLOW STORM MOVEMENTS...VERY HEAVY RAIN COULD OCCUR WITH MINOR FLOODING OF LOW LYING AREAS AND PONDING OF WATER ON ROADWAYS. .HOT AND HUMID WEATHER...ABOVE NORMAL TEMPERATURES AND MODERATE LEVELS OF HUMIDITY WILL PRODUCE A HEAT INDEX AROUND 105 DEGREES THIS AFTERNOON FOR MANY AREAS INLAND FROM THE IMMEDIATE COAST. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY. .THUNDERSTORMS...EACH DAY THERE WILL BE AT LEAST A SLIGHT CHANCE OF THUNDERSTORMS...MAINLY DURING THE AFTERNOON AND EVENING HOURS. THE MAIN HAZARDS WILL BE DANGEROUS CLOUD TO GROUND LIGHTNING STRIKES AND LOCALLY HEAVY RAIN. .HOT AND HUMID WEATHER...ABOVE NORMAL TEMPERATURES AND MODERATE LEVELS OF HUMIDITY WILL PRODUCE A HEAT INDEX CLOSE TO 105 DEGREES AT SOME INLAND LOCATIONS DURING THE AFTERNOON HOURS AGAIN ON SUNDAY. .SPOTTER INFORMATION STATEMENT...SKYWARN SPOTTER ACTIVATION IS NOT EXPECTED TODAY OR TONIGHT. 24
In the hours before
Special weather statement, Jul 10, 7:23 PM EDT, 1 hour 23 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE CHARLESTON SC 723 PM EDT SAT JUL 10 2004 SCZ048-110000- BEAUFORT- 723 PM EDT SAT JUL 10 2004 ...STRONG THUNDERSTORMS WILL IMPACT BEAUFORT COUNTY THROUGH 800 PM EDT... AT 723 PM EDT NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A CENTERED OVER COOSAW...OR ABOUT 10 MILES SOUTHEAST OF YEMASSEE... MOVING SOUTH AT 5 MPH. THIS WILL AFFECT AREAS IN AND AROUND LOBECO... COOSAW...DALE...WALSH...WALLING GROVE...ROSEIDA AND BURTON THROUGH 800 PM EDT. EXCESSIVE CLOUD-TO-GROUND LIGHTNING...GUSTY WINDS OF 35 TO 45 MPH AND TORRENTIAL DOWNPOURS CAN BE EXPECTED. TO REPORT SEVERE WEATHER ONLY...PLEASE CONTACT THE NATIONAL WEATHER SERVICE IN CHARLESTON TOLL FREE AT 1-888-383-2024.
Special weather statement, Jul 10, 7:28 PM EDT, 1 hour 18 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE CHARLESTON SC 728 PM EDT SAT JUL 10 2004 SCZ042-047-110015- HAMPTON-INLAND JASPER- 728 PM EDT SAT JUL 10 2004 ...STRONG THUNDERSTORMS WILL IMPACT HAMPTON COUNTY AND NORTHERN JASPER COUNTY THROUGH 815 PM EDT... AT 728 PM EDT NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A STRONG THUNDERSTORM CENTERED 3 MILES EAST OF NIXVILLE...OR ABOUT 9 MILES SOUTH OF HAMPTON...MOVING SOUTH AT 5 MPH. THIS STRONG THUNDERSTORM WILL AFFECT AREAS IN AND AROUND CUMMINGS...CAMP BRANCH...ALMEDA...NIXVILLE...LENA...GRAYS...STAFFORD...FURMAN AND DE LOACH THROUGH 815 PM EDT. HAIL UP TO ONE HALF INCH IN DIAMETER...EXCESSIVE CLOUD-TO-GROUND LIGHTNING AND GUSTY WINDS OF 35 TO 45 MPH CAN BE EXPECTED. WITH LITTLE MOVEMENT OF THIS STORM...TORRENTIAL DOWNPOURS MAY CAUSE MINOR FLOODING OF POOR DRAINAGE AND LOW LYING AREAS. JPC
Special weather statement, Jul 10, 7:31 PM EDT, 1 hour 15 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE CHARLESTON SC 731 PM EDT SAT JUL 10 2004 GAZ115-110000- EVANS- 731 PM EDT SAT JUL 10 2004 ...STRONG THUNDERSTORMS WILL IMPACT EVANS COUNTY THROUGH 800 PM EDT... AT 731 PM EDT NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A CENTERED 3 MILES NORTHWEST OF HAGAN...OR ABOUT 4 MILES NORTHWEST OF CLAXTON...MOVING SOUTHEAST AT 10 MPH. THIS WILL AFFECT AREAS IN AND AROUND HAGAN...CLAXTON AND DAISY THROUGH 800 PM EDT. EXCESSIVE CLOUD-TO-GROUND LIGHTNING...GUSTY WINDS OF 35 TO 45 MPH AND TORRENTIAL DOWNPOURS CAN BE EXPECTED. TO REPORT SEVERE WEATHER ONLY...PLEASE CONTACT THE NATIONAL WEATHER SERVICE IN CHARLESTON TOLL FREE AT 1-888-383-2024.
Special weather statement, Jul 10, 8:17 PM EDT, 29 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE CHARLESTON SC 817 PM EDT SAT JUL 10 2004 GAZ100-101-110100- BULLOCH-EFFINGHAM- 817 PM EDT SAT JUL 10 2004 ...STRONG THUNDERSTORMS WILL IMPACT EASTERN EFFINGHAM COUNTY AND WESTERN BULLOCH COUNTY THROUGH 900 PM EDT... AT 817 PM EDT NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A STRONG THUNDERSTORM CENTERED 4 MILES SOUTH OF EGYPT...OR ABOUT 8 MILES WEST OF SPRINGFIELD...MOVING SOUTHEAST AT 15 MPH. THIS STRONG THUNDERSTORM WILL AFFECT AREAS IN AND AROUND EGYPT...LORENZO AND TUSCULUM THROUGH 900 PM EDT. HAIL UP TO ONE HALF INCH IN DIAMETER...EXCESSIVE CLOUD-TO-GROUND LIGHTNING AND GUSTY WINDS OF 35 TO 45 MPH CAN BE EXPECTED. WITH THE SLOW MOVEMENT OF THIS STORM...TORRENTIAL DOWNPOURS MAY CAUSE MINOR FLOODING OF LOW LYING AND POOR DRAINAGE AREAS. JPC
Special weather statement, Jul 10, 8:17 PM EDT, 29 minutes before
SPECIAL WEATHER STATEMENT...CORRECTION NATIONAL WEATHER SERVICE CHARLESTON SC 817 PM EDT SAT JUL 10 2004 GAZ100-101-110100- BULLOCH-EFFINGHAM- 817 PM EDT SAT JUL 10 2004 ...STRONG THUNDERSTORMS WILL IMPACT WESTERN EFFINGHAM COUNTY AND EASTERN BULLOCH COUNTY THROUGH 900 PM EDT... AT 817 PM EDT NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A STRONG THUNDERSTORM CENTERED 4 MILES SOUTH OF EGYPT...OR ABOUT 8 MILES WEST OF SPRINGFIELD...MOVING SOUTHEAST AT 15 MPH. THIS STRONG THUNDERSTORM WILL AFFECT AREAS IN AND AROUND EGYPT...LORENZO AND TUSCULUM THROUGH 900 PM EDT. HAIL UP TO ONE HALF INCH IN DIAMETER...EXCESSIVE CLOUD-TO-GROUND LIGHTNING AND GUSTY WINDS OF 35 TO 45 MPH CAN BE EXPECTED. WITH THE SLOW MOVEMENT OF THIS STORM...TORRENTIAL DOWNPOURS MAY CAUSE MINOR FLOODING OF LOW LYING AND POOR DRAINAGE AREAS. JPC
Special weather statement, Jul 10, 8:36 PM EDT, 10 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE CHARLESTON SC 836 PM EDT SAT JUL 10 2004 GAZ101-110115- EFFINGHAM- 836 PM EDT SAT JUL 10 2004 ...STRONG THUNDERSTORMS WILL IMPACT EASTERN EFFINGHAM COUNTY THROUGH 915 PM EDT... AT 836 PM EDT NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A STRONG THUNDERSTORM CENTERED OVER BERRYVILLE...OR ABOUT 8 MILES NORTHEAST OF SPRINGFIELD...MOVING SOUTH AT 15 MPH. THIS STRONG THUNDERSTORM WILL AFFECT AREAS IN AND AROUND HADDONVILLE...CLYO... BERRYVILLE...STILLWELL...BIRDS...RAHNS...RINCON AND BLANDFORD THROUGH 915 PM EDT. HAIL UP TO ONE HALF INCH IN DIAMETER...EXCESSIVE CLOUD-TO-GROUND LIGHTNING AND GUSTY WINDS OF 35 TO 45 MPH CAN BE EXPECTED. WITH THE SLOW MOVEMENT OF THIS STORM...TORRENTIAL DOWNPOURS MAY CAUSE MINOR FLOODING OF LOW LYING AND POOR DRAINAGE AREAS. JPC
Nearby
Severe Thunderstorm Warnings in Georgia, 2004Every severe thunderstorm warning in 2004
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.